West Virginia, 2011Damaging Winds in West Virginia, August 7, 2011
August 7, 2011 · NWS RLX · 9 events in 3 counties and zones
A disturbance aloft and the daytime heating helped trigger another round of showers and thunderstorms. The line bowed at times, producing severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $47,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A disturbance aloft and the daytime heating helped trigger another round of showers and thunderstorms. The line bowed at times, producing severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 7, 6:11 PM EST, 39 minutes earlier.
Area forecast discussion, Aug 7, 6:11 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT SUN AUG 7 2011
.SYNOPSIS...
UPPER LEVEL DISTURBANCES...COULD PRODUCE HEAVY RAIN TONIGHT.
FRONT APPROACHES SLOWLY FROM THE NORTH MONDAY NIGHT...AND EXITS
SOUTH TUESDAY. HIGH PRESSURE FOLLOWS FOR END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LINE OF THUNDERSTORMS MOVING THROUGH SOUTHEAST OHIO WILL MOVE INTO
NORTHERN WEST VIRGINIA. WILL UPDATE THE FORECAST TO BETTER TIME POPS
WITH THIS LINE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
LINGERING FRONTAL BOUNDARY OVER THE MIDDLE OHIO VALLEY WILL FINALLY
PASS THROUGH AS A STRONG COOL FRONT LATE TUESDAY...POSSIBLY INTO
EARLY TUESDAY NIGHT. AS HAS BEEN THE CASE...SHOWERS AND
THUNDERSTORMS ARE EXPECTED IN SCATTERED COVERAGE UNTIL THE BOUNDARY
PASSES...AND A DRIER AND COOLER AIRMASS FROM THE NORTHWEST ADVECTS
IN. PRECIPITABLE WATER VALUES WILL DROP BELOW 1.5 INCHES...AND WHILE
GOOD DOWNPOURS WILL STILL BE POSSIBLE...THEY WILL BE TEMPERED
SOMEWHAT FROM RECENT DAYS. BEHIND THE COOL FRONT...500MB HEIGHTS
WILL COME DOWN TO 570DKM ACROSS THE NORTHERN TIER OF COUNTIES IN
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA WEDNESDAY...AND 850MB
TEMPERATURES COOLING TO THE LOWER TEENS CELSIUS. THIS WILL BRING THE
HIGH TEMPERATURES A BIT BELOW NORMAL...WITH THE HIGHEST ELEVATIONS
OF THE EASTERN MOUNTAINS UNABLE TO GET OUT OF THE 60S. MODEST
PRESSURE RISES EXPECTED THROUGH WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE BEGINNING OF THE LONG TERM WILL BE UNDER THE CONTROL OF HIGH
PRESSURE THAT WILL HAVE ARRIVED FROM THE UPPER MIDWEST WITH A DRIER
AND COOLER AIRMASS. EXPECTING SOME AMPLIFICATION IN THE 500MB FLOW
NORTH OF THE GREAT LAKES INTO HUDSON BAY FOR THE END OF THE WORK
WEEK...WITH AN EMBEDDED SHORT WAVE AXIS EMBEDDED WITHIN THE MAIN
FLOW OF THE PARENT LOW. THIS WILL BRING ANOTHER COLD FRONT INTO THE
AREA FOR SATURDAY...AND THE CHANCES FOR SHOWERS AND THUNDERSTORMS
ONCE AGAIN. CARRYING A DIURNAL TREND FOR THUNDER...KEEPING IT DURING
THE DAY FOR NOW...AND ONLY SHOWERS AT NIGHT. MORE HIGH PRESSURE TO
FOLLOW FOR SUNDAY AS THE NORTHEAST REMAINS IN A TROUGH ALOFT...WITH
THE UPPER LEVEL RIDGE AND HEAT PLANTED OVER THE INTER MOUNTAIN WEST.
&&
.AVIATION /00Z SUNDAY THROUGH FRIDAY/...
A LINE OF STORMS WILL PUSH SOUTHEASTWARD ACROSS THE REGION THIS
EVENING...CREATING RESTRICTIONS AND SOME STRONG WINDS. SOME FOG IS
POSSIBLE OVERNIGHT IN AREAS THAT RECEIVE RAINFALL...BUT DENSE FOG IS
NOT EXPECTED. ANOTHER DISTURBANCE COULD CAUSE THUNDERSTORMS MONDAY
MORNING.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...
FORECAST CONFIDENCE: HIGH.
ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS COULD VARY. TIMING AND
DENSITY OF FOG OVERNIGHT COULD VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H L M M M M M M
HTS CONSISTENCY L L M M M M L M M M M M
BKW CONSISTENCY L M M M M L M H H M M H
EKN CONSISTENCY L L L M L L H H M L L L
PKB CONSISTENCY M H H H L L M L M M M M
CKB CONSISTENCY H H H H H H H H M H H H
AFTER 00Z TUESDAY...
NO ORGANIZED AREAS OF IFR EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR WVZ007>011-016>020-
028>032-039-040.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR OHZ066-067-075-076-
083>086.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...26/ARJ
NEAR TERM...RPY
SHORT TERM...26
LONG TERM...26
AVIATION...RPYHazardous weather outlook, Aug 7, 5:03 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
603 PM EDT SUN AUG 7 2011
OHZ083-086-WVZ007-008-016-018-028>030-039-040-082215-
JACKSON-GALLIA-MASON-ROANE-CALHOUN-BRAXTON-GILMER-LEWIS-UPSHUR-
BARBOUR-
603 PM EDT SUN AUG 7 2011
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033>038-
046-047-082215-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
603 PM EDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ066-067-075-076-084-085-WVZ009>011-017-019-020-031-032-082215-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
WIRT-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
603 PM EDT SUN AUG 7 2011
...SEVERE THUNDERSTORM WATCH 738 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 5:09 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT SUN AUG 7 2011
OHZ066-067-076-072315-
MORGAN OH-PERRY OH-WASHINGTON OH-
609 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT MORGAN...NORTH
CENTRAL WASHINGTON AND SOUTHEASTERN PERRY COUNTIES...
AT 605 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTHWEST OF NEW LEXINGTON TO 6 MILES EAST OF PERRY STATE FOREST TO 8
MILES NORTHEAST OF MCCONNELSVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SHAWNEE AROUND 615 PM...RENDVILLE AROUND
630 PM...BRISTOL AROUND 645 PM...STOCKPORT AROUND 700 PM AND BEVERLY
AROUND 715 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3981 8207 3978 8207 3976 8164 3968 8164
3966 8158 3959 8158 3958 8155 3948 8160
3952 8205 3955 8205 3955 8226 3959 8227
3959 8235 3960 8237 3983 8212
30Special weather statement, Aug 7, 5:22 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT SUN AUG 7 2011
OHZ066-067-075-076-084-085-072300-
ATHENS OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-WASHINGTON OH-
622 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT
ATHENS...NORTHWESTERN MEIGS...SOUTHERN PERRY...SOUTHWESTERN
MORGAN...VINTON AND WEST CENTRAL WASHINGTON COUNTIES...
AT 616 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF LOGAN TO 3 MILES WEST OF LOGAN TO 9 MILES SOUTHWEST OF
LOGAN TO 11 MILES EAST OF CHILLICOTHE...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR HEMLOCK AROUND 630 PM...GLOUSTER AROUND 640
PM...CHESTERHILL AROUND 650 PM AND BARTLETT AROUND 700 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3948 8164 3922 8206 3910 8229 3928 8276
3937 8274 3938 8252 3940 8251 3939 8230
3948 8228 3948 8217 3955 8217 3955 8226
3959 8227 3960 8239 3965 8238 3967 8235
30Local storm report, Aug 7, 5:47 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
647 PM EDT SUN AUG 7 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0639 PM HEAVY RAIN MALTA 39.64N 81.95W
08/07/2011 1.51 MORGAN OH PUBLIC
TO 2.00 INCHES.
&&
NNNNSpecial weather statement, Aug 7, 6:00 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT SUN AUG 7 2011
OHZ067-075-076-083>086-WVZ007>011-080000-
ATHENS OH-GALLIA OH-JACKSON WV-JACKSON OH-MASON WV-MEIGS OH-MORGAN OH-
PLEASANTS WV-TYLER WV-VINTON OH-WASHINGTON OH-WOOD WV-
700 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT
ATHENS...MEIGS...NORTHEASTERN JACKSON...NORTHERN
GALLIA...NORTHWESTERN JACKSON...NORTHWESTERN
MASON...PLEASANTS...SOUTHERN MORGAN...SOUTHERN
VINTON...TYLER...WASHINGTON AND WOOD COUNTIES...
AT 656 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF BEVERLY TO 6 MILES SOUTHEAST OF GLOUSTER TO ALBANY TO 6
MILES NORTHWEST OF WELLSTON...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. WINDS AT THIS
MAGNITUDE CAN KNOCK DOWN SMALL LIMBS AND POORLY ROOTED TREES. VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR LOWER SALEM AROUND 710 PM...HARRISONVILLE
AROUND 720 PM...TUPPERS PLAINS AROUND 730 PM...ST. MARYS AROUND 740
PM AND MIDDLEBOURNE AROUND 750 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 163 AND 186 IN
WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3960 8134 3961 8127 3958 8126 3958 8104
3955 8103 3961 8095 3957 8082 3937 8106
3931 8116 3931 8121 3917 8139 3895 8181
3879 8225 3917 8277 3924 8230 3949 8193
3962 8159 3959 8158 3959 8149 3965 8147
30Local storm report, Aug 7, 6:15 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
715 PM EDT SUN AUG 7 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ATHENS 39.31N 82.08W
08/07/2011 ATHENS OH PUBLIC
SMALL BRANCHES BROKEN.
&&
NNNNSpecial weather statement, Aug 7, 6:41 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT SUN AUG 7 2011
WVZ008>011-016>020-029>031-080045-
CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-JACKSON WV-LEWIS WV-
PLEASANTS WV-RITCHIE WV-ROANE WV-TYLER WV-WIRT WV-WOOD WV-
741 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT
CALHOUN...DODDRIDGE...GILMER...HARRISON...NORTH CENTRAL
ROANE...NORTHEASTERN JACKSON...NORTHWESTERN
LEWIS...PLEASANTS...RITCHIE...SOUTHEASTERN WOOD...TYLER AND WIRT
COUNTIES...
AT 738 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTH OF MIDDLEBOURNE TO 10 MILES EAST OF PARKERSBURG TO 4 MILES
SOUTHEAST OF FORKED RUN STATE PARK...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS
MAGNITUDE CAN KNOCK DOWN SMALL TREE LIMBS AND UNHEALTHY TREES. VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PETROLEUM AROUND 745 PM...HIGHLAND AROUND
800 PM...WALLACE AROUND 815 PM...CLARKSBURG AROUND 830 PM AND SHOCK
AROUND 845 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 151 AND 164 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 121
AND 129.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3957 8083 3955 8078 3948 8071 3949 8067
3945 8061 3943 8054 3947 8050 3947 8047
3944 8027 3940 8019 3936 8020 3904 8060
3869 8107 3900 8172 3927 8128
30Thunderstorm Wind, Ritchie
- When
- August 7, 6:50 PM EST
- Where
- Ritchie County, 6 mi W of Cairo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.200, -81.282
A roof and porch to a house were damaged.
Thunderstorm Wind, Ritchie
- When
- August 7, 6:53 PM EST
- Where
- Ritchie County, 1.53 mi NNE of Silver Run Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.239, -81.186
Trees were blown down on Route 31.
Thunderstorm Wind, Ritchie
- When
- August 7, 7:01 PM EST
- Where
- Ritchie County, 2 mi WSW of Pennsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.269, -81.005
Trees fell onto power lines.
Thunderstorm Wind, Ritchie
- When
- August 7, 7:10 PM EST
- Where
- Ritchie County, 0.81 mi SSW of Berea
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.159, -80.924
Trees were blown down. Some minor damage occurred to homes.
Thunderstorm Wind, Ritchie
- When
- August 7, 7:11 PM EST
- Where
- Ritchie County, 0.55 mi WSW of Burnt House
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.047, -80.989
A few trees were blown down.
Thunderstorm Wind, Harrison
- When
- August 7, 7:40 PM EST
- Where
- Harrison County, 0.76 mi ESE of Industrial
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.276, -80.557
Trees fell along Patterson Fork Road.
Thunderstorm Wind, Lewis
- When
- August 7, 7:43 PM EST
- Where
- Lewis County, 0.77 mi WNW of Weston Bennett Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.084, -80.483
Trees fell onto Simpson Run Road.
Thunderstorm Wind, Lewis
- When
- August 7, 7:44 PM EST
- Where
- Lewis County, 1.09 mi WNW of Weston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 39.037, -80.468
Trees fell onto power lines along Route 19.
Thunderstorm Wind, Harrison
- When
- August 7, 8:06 PM EST
- Where
- Harrison County, Mt Clare
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 39.220, -80.350
Trees fell onto power lines. A vehicle was damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 7, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, August 7, 2011$2.9 million · 2.75 in hail · 21 events
- Hail in South Dakota, August 7, 2011$1.0 million · 2.5 in hail · 2 events
- Wildfire in Texas, August 7 to 15, 2011$333,000 · 5 events
- Damaging Winds in Missouri, August 7, 2011$227,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 7, 2011$132,000 · 2.75 in hail · 21 events
- Hail and Damaging Winds in Kansas, August 7, 20116 injured · 1.5 in hail · 23 events
- Damaging Winds in Ohio, August 7, 2011$148,000 · 78 kt wind · 14 events
- Flash Flooding in West Virginia, August 7, 2011$200,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2011$127,000 · 66 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 7, 2011$125,000 · 52 kt wind · 5 events
- Lightning Strike in North Carolina, August 7, 2011$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323687, 323691, 323690, 323689, 323688, 323686, 323684, 323683, 323685.